Alert archive / South Carolina / Small Craft Advisories in 2017

Small Craft Advisory 33, NWS Charleston, SC

May 5, 2017

NWS Charleston, SC issued this small craft advisory at May 5, 2017, 3:44 AM EDT. It took effect at May 5, 2017, 4:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 5, 2017, 3:44 AM EDT (07:44 UTC)
In effect from
May 5, 2017, 4:00 AM EDT
Expired
May 5, 2017, 2:59 PM EDT
In force
11 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

706 
WHUS72 KCHS 050744
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
344 AM EDT FRI MAY 5 2017

AMZ350-051545-
/O.CAN.KCHS.GL.W.0005.000000T0000Z-170505T1000Z/
/O.EXB.KCHS.SC.Y.0032.170505T0900Z-170507T0900Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
344 AM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ374-051545-
/O.CAN.KCHS.SC.Y.0032.000000T0000Z-170506T2200Z/
/O.NEW.KCHS.SC.Y.0033.170505T0800Z-170506T0200Z/
/O.NEW.KCHS.GL.A.0005.170506T0200Z-170506T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
344 AM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.
A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM THIS EVENING THROUGH SATURDAY MORNING.

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

THE RISK FOR GALE FORCE WINDS HAS INCREASED TONIGHT. MARINERS 
SHOULD CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS 
CONDITIONS.

&&

$$

AMZ352-051545-
/O.EXT.KCHS.SC.Y.0032.000000T0000Z-170507T0600Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
344 AM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ354-051545-
/O.EXT.KCHS.SC.Y.0032.000000T0000Z-170507T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
344 AM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT SATURDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ330-051545-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170506T0200Z/
CHARLESTON HARBOR-
344 AM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
2 follow-up statements
887 
WHUS72 KCHS 051432
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 AM EDT FRI MAY 5 2017

AMZ374-052245-
/O.CON.KCHS.SC.Y.0033.000000T0000Z-170506T0200Z/
/O.CON.KCHS.GL.A.0005.170506T0200Z-170506T1500Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1032 AM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM 10 PM EDT THIS EVENING
THROUGH SATURDAY MORNING...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

THE RISK FOR GALE FORCE WINDS HAS INCREASED TONIGHT. MARINERS
SHOULD CONSIDER ALTERING PLANS TO AVOID POSSIBLE HAZARDOUS
CONDITIONS.

&&

$$

AMZ350-052245-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0900Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1032 AM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ330-052245-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170506T0200Z/
CHARLESTON HARBOR-
1032 AM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ352-052245-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0600Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1032 AM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ354-052245-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1032 AM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SATURDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
324 
WHUS72 KCHS 051859
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT FRI MAY 5 2017

AMZ374-060300-
/O.CAN.KCHS.SC.Y.0033.000000T0000Z-170506T0200Z/
/O.UPG.KCHS.GL.A.0005.170506T0200Z-170506T1500Z/
/O.NEW.KCHS.GL.W.0006.170506T0600Z-170506T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
259 PM EDT FRI MAY 5 2017

...GALE WARNING IN EFFECT FROM 2 AM TO NOON EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO NOON EDT SATURDAY.

* WINDS...W 25 TO 30 KT WITH GUSTS TO 35 KT.

* SEAS...SEAS 6 TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER
PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK
SAFE HARBOR.

&&

$$

AMZ350-060300-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0900Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
259 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ330-060200-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170506T0200Z/
CHARLESTON HARBOR-
259 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ352-060300-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0600Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
259 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ354-060300-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
259 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SATURDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 5, 1:32 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 5, 1:32 AM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
132 AM EDT Fri May 5 2017

.SYNOPSIS...
A cold front will shift offshore early Friday. High pressure
will build across the region Friday bringing drier and cooler
conditions through early next week. A backdoor cold front could
approach the area next Thursday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A band of convective rains was moving through se SC with plenty
of deep layered shear remaining but instability was very
limited except right along the central and upper SC coast. Cells
continue to show signs of rotation with 40+ KT of 0-1 KM bulk
shear. There is a non-zero chance of a brief tornado the new few
hours to the east of I-95 in SC with pockets of downpours in
the heavier showers and storms. Until the cold front moves
through late tonight there will still be scattered showers and
t-storms. Noticeably cooler air will arrive behind the front,
with lows 55-60F west of I-95 and lower to middle 60s further
east. Winds will still be gusty with a 30-40 kt low level jet to
pass through, but much less so than earlier.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
An upper trough will remain over the east coast during the short
term. At the surface, low pressure over the OH Valley Friday will
slowly move to the northeast into Saturday, pulling a cold front that
is offshore further to the east. Cooler high pressure will build
into the Southeast behind the front Friday into Saturday. Another
cold front could move through our area from the north on Sunday,
bringing a reinforcing shot of cooler air. No precipitation is
expected with this front. Overall the short term will remain dry,
with the exception of some showers offshore Friday night into
Saturday morning, associated with the cold front moving further
offshore. High temperatures will be a few degrees below normal, with
the coolest day being Friday. Friday night will be the coldest night
in the short term with temperatures falling into the upper 40s far
inland, and the lower 50s at the immediate coast. It will also be
breezy during the daylight hours Friday and to a lesser extent
Saturday due to a strong gradient across the area. A Lake Wind
Advisory may be needed, especially Friday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Generally cooler than normal and dry conditions to prevail through
about Tuesday as a deep upper trough lingers across the East Coast.
Cannot rule out a few showers Tuesday night through Thursday and
Wednesday as a weak low pressure and cold front approach from the
north. Expect a gradual warming trend through the period with the
coldest temperatures Monday morning in the 40s inland.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
KCHS: Scattered showers and a few tstms will impact the
terminal prior to daybreak ahead a cold front. MVFR conditions
are expected at times prior to 10Z. VFR and gusty surface winds
will persist through the day but conditions will be VFR after
the front passes later this morning.

KSAV: Conditions have become VFR and while there is a chance for
a brief period of MVFR cigs along and ahead of the cold front,
VFR will prevail the next 24 hours. Gusty southwest winds will
also persist with deeper mixing this afternoon perhaps resulting
in a few gusts near 30 KT at times.

Extended Aviation Outlook: VFR. Breezy/gusty conditions are expected
again Saturday during the daylight hours.

&&

.MARINE...
Overnight: Elevated winds and seas will impact the coastal
waters, including Charleston Harbor, due to a tight cyclonic
gradient around deep low pressure in Kentucky. The gradient is
such that solid SCA's will impact all coastal waters, except for
a Gale Warning across AMZ350 where the best mixing will occur
of a 35-45 kt low level jet. Within a favorable fetch, seas will
reach 5-8 ft, with even some 9 footers across the outer GA
waters.

Friday through Tuesday: Small Craft Advisory conditions expected
through Saturday behind a cold front as deep low pressure remains
across the region. Winds will remain elevated into Sunday before
tapering off as high pressure builds in.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for AMZ330.
     Small Craft Advisory until 6 PM EDT Saturday for AMZ352-374.
     Gale Warning until 6 AM EDT early this morning for AMZ350.
     Small Craft Advisory until 4 PM EDT Saturday for AMZ354.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, May 4, 10:40 PM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1040 PM EDT Thu May 4 2017

AMZ350-060245-
Waters from South Santee River to Edisto Beach SC out 20 nm-
1040 PM EDT Thu May 4 2017

...GALE WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-352-354-374-060245-
Charleston Harbor-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm...including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-
1040 PM EDT Thu May 4 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-060245-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
1040 PM EDT Thu May 4 2017

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, May 5, 1:04 AM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Charleston SC
104 AM EDT FRI MAY 5 2017

SCZ043-044-048-049-050545-
Coastal Colleton-Beaufort-Inland Colleton-Dorchester-
104 AM EDT FRI MAY 5 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...COLLETON
AND DORCHESTER COUNTIES...

At 103 AM EDT, National Weather Service doppler radar indicated
strong thunderstorms, some with weak rotation, along a line
extending from near Walterboro to White Hall, and moving northeast
at 35 mph.

  HAZARD...strong winds 40 to 50 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Walterboro, Indian Field, Saint George, Dorchester, St. George,
Cottageville, Harleyville and Reevesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3328 8048 3327 8047 3327 8045 3326 8043
      3326 8039 3286 8038 3286 8040 3284 8040
      3258 8070 3323 8069 3333 8050
TIME...MOT...LOC 0503Z 206DEG 37KT 3294 8061 3271 8066
Local storm report, May 5, 1:30 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
130 AM EDT FRI MAY 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 AM     NON-TSTM WND GST 2 SSW CHARLESTON        32.76N  79.95W
05/05/2017  M46 MPH          CHARLESTON         SC   MESONET

            REPORT FROM THE WEATHERFLOW SITE AT FORT SUMTER.

&&

EVENT NUMBER CHS1700253

33
Local storm report, May 5, 1:43 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
143 AM EDT FRI MAY 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     NON-TSTM WND DMG 2 WNW BELLINGER HILL AR 32.17N  81.04W
05/05/2017                   JASPER             SC   DEPT OF HIGHWAYS

            SOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN AT
            THE INTERSECTION OF SOUTH OKATIE HIGHWAY AND DELTA
            ESTATES ROAD.

&&

EVENT NUMBER CHS1700254

33
Special weather statement, May 5, 2:27 AM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Charleston SC
227 AM EDT FRI MAY 5 2017

SCZ044-045-050-052-050715-
Inland Berkeley-Tidal Berkeley-Charleston-Dorchester-
227 AM EDT FRI MAY 5 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND DORCHESTER COUNTIES...

At 227 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Middleton Place, moving northeast at 50 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...

North Charleston, Summerville, Goose Creek, Hanahan, Moncks Corner,
Middleton Place and Archdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

&&

LAT...LON 3349 7995 3345 7988 3340 7986 3337 7980
      3338 7979 3332 7974 3332 7970 3328 7964
      3279 8013 3286 8023 3351 8005 3351 8002
      3350 8002 3351 7999
TIME...MOT...LOC 0627Z 210DEG 54KT 3290 8013
Special weather statement, May 5, 2:41 AM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Charleston SC
241 AM EDT FRI MAY 5 2017

SCZ045-050-052-050715-
Inland Berkeley-Tidal Berkeley-Charleston-
241 AM EDT FRI MAY 5 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...

At 241 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Isle Of Palms, or near Mount Pleasant,
moving northeast at 35 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Charleston, Mount Pleasant, Isle Of Palms, Sullivan's Island,
Awendaw, Boone Hall Plantation, Garris Landing and Mount Pleasant
Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3298 7946 3297 7952 3288 7955 3274 7982
      3280 7992 3317 7969 3302 7942
TIME...MOT...LOC 0641Z 213DEG 30KT 3281 7979
Local storm report, May 5, 3:12 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 AM EDT FRI MAY 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 AM     NON-TSTM WND GST 3 NE FOLLY BEACH        32.69N  79.89W
05/05/2017  M40 MPH          CHARLESTON         SC   C-MAN STATION

            REPORT FROM THE NDBC C-MAN SITE FBIS1.

&&

EVENT NUMBER CHS1700255

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:13 PM EDTTornado WarningCHSColleton19 min
May 4, 8:15 PM EDTSpecial Marine WarningCHS90 min
May 4, 8:24 PM EDTTornado WarningCHSColleton, Dorchester37 min
May 4, 9:49 PM EDTSpecial Weather StatementCHSBerkeley26 min
May 5, 12:29 AM EDTSpecial Weather StatementCHSColleton31 min
May 5, 1:04 AM EDTSpecial Weather StatementCHSColleton, Dorchester41 min
May 5, 2:27 AM EDTSpecial Weather StatementCHSBerkeley48 min
May 5, 2:37 AM EDTSpecial Marine WarningCHS23 min
May 5, 2:41 AM EDTSpecial Weather StatementCHSCharleston34 min
May 5, 3:24 AM EDTSpecial Marine WarningCHS2 hr
May 5, 3:44 AM EDTGale WatchCHS11 hr
May 5, 2:59 PM EDTGale WarningCHS21 hr

Nearby

Small Craft Advisories in South Carolina, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.